Alert archive / Virginia / High Surf Advisories in 2021

High Surf Advisory 1, NWS Wakefield, VA

January 28, 2021City of Virginia Beach, Virginia; Currituck County, North Carolina

NWS Wakefield, VA issued this high surf advisory at Jan 28, 2021, 3:49 AM EST for City of Virginia Beach, Virginia; Currituck County, North Carolina. It took effect at Jan 28, 2021, 10:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2021, 3:49 AM EST (08:49 UTC)
In effect from
Jan 28, 2021, 10:00 AM EST
Expired
Jan 29, 2021, 12:34 AM EST
In force
15 hr
Issued by
NWS Wakefield, VA

Counties Currituck County, NC, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2021-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2021-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

406 
WHUS41 KAKQ 280849
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
349 AM EST Thu Jan 28 2021

NCZ102-VAZ098-281700-
/O.NEW.KAKQ.SU.Y.0001.210128T1500Z-210129T0600Z/
Eastern Currituck-Virginia Beach-
349 AM EST Thu Jan 28 2021

...HIGH SURF ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
EST FRIDAY...

* WHAT...Large breaking waves of 7 to 9 feet expected in the 
  surf zone.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...From 10 AM this morning to 1 AM EST Friday.

* IMPACTS...Localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$
4 follow-up statements
613 
WHUS41 KAKQ 281041
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
541 AM EST Thu Jan 28 2021

NCZ102-281845-
/O.NEW.KAKQ.CF.Y.0002.210128T1041Z-210128T1400Z/
/O.CON.KAKQ.SU.Y.0001.210128T1500Z-210129T0600Z/
Eastern Currituck-
541 AM EST Thu Jan 28 2021

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 1 AM EST FRIDAY...

* WHAT...For the High Surf Advisory, large breaking waves of 7 
  to 9 feet expected in the surf zone. For the Coastal Flood 
  Advisory, one to two feet of inundation above ground level in 
  low-lying areas near shorelines and tidal waterways.

* WHERE...Eastern Currituck County.

* WHEN...For the High Surf Advisory, from 10 AM this morning to 
  1 AM EST Friday. For the Coastal Flood Advisory, until 9 AM 
  EST this morning.

* IMPACTS...Shallow flooding is expected in the most vulnerable 
  locations near the waterfront and shoreline resulting in a low 
  threat of property damage. Expect up to one foot of water 
  above ground level in low lying, vulnerable areas. Some roads 
  and low lying property including parking lots, parks and lawns 
  near the waterfront will experience shallow flooding. 
  Localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

COROLLA NC
MLLW CATEGORIES - MINOR 5.5 FT, MODERATE 6.0 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.3 FT, MAJOR 2.8 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 28/07 AM     5.7        2.0        2.0       2-5     MINOR    
 28/07 PM     4.8        1.1        1.9        1       NONE    
 29/08 AM     5.2        1.5        1.4        1       NONE    
 29/08 PM     4.2        0.5        1.2        1       NONE    
 30/08 AM     4.8        1.1        1.0        1       NONE    
 30/09 PM     3.9        0.2        0.7        1       NONE

&&

$$

VAZ098-281845-
/O.CON.KAKQ.SU.Y.0001.210128T1500Z-210129T0600Z/
Virginia Beach-
541 AM EST Thu Jan 28 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 1 AM EST FRIDAY...

* WHAT...Large breaking waves of 7 to 9 feet expected in the 
  surf zone.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...From 10 AM this morning to 1 AM EST Friday.

* IMPACTS...Localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay off the beach.

&&

$$
166 
WHUS41 KAKQ 281442
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
942 AM EST Thu Jan 28 2021

NCZ102-VAZ098-282245-
/O.CON.KAKQ.SU.Y.0001.210128T1500Z-210129T0600Z/
Eastern Currituck-Virginia Beach-
942 AM EST Thu Jan 28 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* WHAT...Large breaking waves of 7 to 9 feet expected in the 
  surf zone.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...From 10 AM this morning to 1 AM EST Friday.

* IMPACTS...Localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay off the beach.

&&

$$

TG
813 
WHUS41 KAKQ 282027
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
327 PM EST Thu Jan 28 2021

NCZ102-VAZ098-290430-
/O.CON.KAKQ.SU.Y.0001.000000T0000Z-210129T0600Z/
Eastern Currituck-Virginia Beach-
327 PM EST Thu Jan 28 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* WHAT...Large breaking waves of 7 to 9 feet expected in the 
  surf zone.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay off the beach.

&&

$$

TG
840 
WHUS41 KAKQ 290534
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
1234 AM EST Fri Jan 29 2021

NCZ102-VAZ098-290645-
/O.CAN.KAKQ.SU.Y.0001.000000T0000Z-210129T0600Z/
Eastern Currituck-Virginia Beach-
1234 AM EST Fri Jan 29 2021

...HIGH SURF ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this high surf advisory went out at Jan 28, 3:48 AM EST, 1 minute earlier.

Area forecast discussion, Jan 28, 3:48 AM EST, 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
348 AM EST Thu Jan 28 2021

.SYNOPSIS...
Low pressure tracks south of the local area through early this
morning then moves away from the coast through the rest of
today. High pressure builds across the region tonight into
Saturday. Another low pressure system will affect the region
Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 205 AM EST Thursday...

Trends on radar and sfc obs showing fcst generally on target.
Upper level trough beginning to enter the region from the W and
a cooling atmos is leading to a transition of rain-snow from
W-E over srn half of the FA. A few areas of enhanced pcpn now
developing INVOF scentral VA/interior NE NC and that is expected
to spread E into far SE VA and across the rest of NE NC the
next few hrs as column-cooling occurs. One-2 inch accums still
on target...poss isolated 3" amts can't be ruled out. Even
accums to near the coast are likely (but there will likely be a
battle rain vs snow right along the bay/ocean as long as winds
remain more NE than N. A buffer area (about 50-75 mi) just N of
the heavier pcpn will result in lgt snow/flurries w/ minimal
accums. Winter advisory will remain in place as is for now.

Sfc lo pres will continue to develop/strengthen (well) SE of HSE
through early-mid this morning before pulling out offshore
today. NNE winds have become gusty near the coast...and will
become NNW today w/ gusts to 35-45 mph at the coast...25-30 mph
farther inland. Lingering pcpn near coastal SE VA-NE NC until
after sunset...otw clearing expected today. Highs in the u30s-
near 40F w/ winds chills avgg in the 20s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
As of 210 AM EST Thursday...

Quieter wx Thu night through Saturday. With shortwave ridging
aloft continuing to pivot S into the area, ushering in markedly
colder/drier across the region. Look for early morning lows in
the upper teens to 20s...with highs only in the u30s-l40s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 355 PM EST Tuesday...

Unsettled weather pattern looks to continue into the medium range
with the potential for another storm system to impact the area for
the second half of the weekend into early next week. High pressure
near the Hudson Bay will ridge southward into the Mid-Atlantic
region Saturday night with stacked low pressure over the central
CONUS. A CAD wedge looks likely to setup across the region on Sunday
as high pressure continues to bring cool/dry air into the region
east of the higher Appalachian terrain. The primary low pressure
area will weaken and slowly lift into the Ohio Valley Sunday night
with new low pressure taking shape across the eastern Carolinas in a
typical 'Miller B' cyclone evolution. The coastal low will become
the dominant feature by Monday morning. Guidance is in relatively
good agreement regarding the overall evolution but significant
differences remain with respect to thermal profiles and timing. For
now, will show a chance of light snow Sunday morning with a
rain/snow mix spreading northward during the day as warmer marine
air comes into the area on the NW side of the strengthening coastal
low. The low will be slow to move away from the area Monday into the
overnight. Colder air will eventually come in as the low pulls away
from the coast Monday night/Tuesday morning but depth of available
moisture and chance for further frozen precip is uncertain at this
time. ECMWF ensembles probs for 3" accumulation have increased to 60-
80% for the climatologically favored Piedmont and northern I-95
corridor.

High pressure builds into the region behind the low Tuesday night
into Wednesday with a return to drier weather.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
As of 210 AM EST Thursday...

CIGs continuing to lower across srn/SE VA-NE NC as rain becomes
mixed w/ or changes to snow through early this morning. Most
CIGs expected to be MVFR...though won't rule out IFR CIGs...esp
at ECG. VSBYs in snow likely to lower to less than 3 NM. NNE
winds increase to 10-15 kt with gusts to 25 kt inland (RIC) and
15-20 kt with gusts 20-25 kt near the coast (ORF/PHF/ECG/SBY).
Winds become NNW today with clearing/VFR conditions returning
by late morning/early afternoon. Winds remain breezy/windy
through the day at 15-20 kt with gusts to 25 kt inland and 20-25
kt with gusts to 35 kt along the coast and at SBY. VFR conds to
prevail Thu night-Sat night. More flight restrictions poss by
Sun into Mon as lo pres crosses the region.

&&

.MARINE...
As of 345 AM EST Thursday...

1005mb low pressure is centered off the NC coast early this
morning, with a trough axis trailing inland. Meanwhile, 1040mb
high pressure is centered over the Upper Midwest, and building
east across the Great Lakes. The wind is generally NE 20-25kt
with gusts to 30kt early this morning, with seas 4-5ft N to
5-6ft S, and waves in the Bay 3-4ft. Low pressure is expected to
rapidly deepen and move ewd off the coast through the morning
as the high builds in from the NW. Strong CAA is expected to
develop this morning through this evening, with a NNW wind of
25-35kt, with gusts to 40-45kt (especially S of Cape Charles).
Lesser wind is expected over the Rappahannock, York, Upper James
with a NNW wind of 15-25kt and gusts up to 30kt. Seas are
expected to build to 6-8ft N to 8-10ft S today (possibly higher
off the Currituck Outer Banks), with 4-5ft waves in the Bay.
Gale Warnings remain in effect for much of the area this morning
into this evening, and even into the early overnight hours
tonight S of Cape Charles, while SCAs are in effect for the
upper rivers through Friday aftn. Additionally, some light
freezing spray over the coastal waters N of Parramore Island is
possible late tonight into early Friday morning.

CAA continues later tonight into Friday, but the pressure
gradient does relax somewhat, and a NNW wind of 15-25kt with
gusts up to 30kt. Seas are expected to range from 5-8ft, with
3-4ft waves in the Bay. High pressure gradually builds in from
the NW Friday night into Saturday, and becomes centered in
vicinity of the coast Saturday night. A NW wind will persist,
but generally diminish Friday night into Saturday, and then
become light Saturday night. Seas will subside to 4-5ft Friday
night then 3-4ft by Saturday. High pressure moves offshore
Sunday as low pressure approaches from the west. This area of
low pressure moves across the region later Sunday, then lingers
off the coast early next week bringing the potential for SCA
conditions.

&&

.TIDES/COASTAL FLOODING...
As of 345 AM EST Thursday...

Nearshore seas are expected to build to 7- 9ft later this
morning into tonight, mainly for the Currituck Outer Banks, but
srn portions of VA Beach as well. A High Surf Advisory has been
issued for these area later this morning into tonight. This
could result in some minor beach erosion.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Wind Advisory until 6 PM EST this evening for MDZ021>025.
NC...Wind Advisory until 6 PM EST this evening for NCZ017-102.
     Winter Weather Advisory until 8 AM EST this morning for NCZ012.
     Winter Weather Advisory until 9 AM EST this morning for
     NCZ013>017-030>032.
     High Surf Advisory from 10 AM this morning to 1 AM EST Friday
     for NCZ102.
VA...Wind Advisory until 6 PM EST this evening for VAZ095-098>100-
     525.
     Winter Weather Advisory until 8 AM EST this morning for VAZ065-
     066-079-087-088-092.
     Winter Weather Advisory until 9 AM EST this morning for VAZ093-
     095>098.
     High Surf Advisory from 10 AM this morning to 1 AM EST Friday
     for VAZ098.
MARINE...Gale Warning until 1 AM EST Friday for ANZ630>632-634-650-652-
     654.
     Gale Warning until 4 AM EST Friday for ANZ656-658.
     Small Craft Advisory until 5 PM EST Friday for ANZ635>637.
     Gale Warning until 7 PM EST this evening for ANZ633-638.

&&

SYNOPSIS...ALB/MAM
NEAR TERM...ALB
SHORT TERM...ALB/MAM
LONG TERM...RHR
AVIATION...RMM
MARINE...AJZ
TIDES/COASTAL FLOODING...AJZ
Hazardous weather outlook, Jan 27, 4:14 PM EST, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
414 PM EST Wed Jan 27 2021

VAZ048-060>062-064-067>069-075>078-080>086-089-090-509>524-282115-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Surry-James City-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
414 PM EST Wed Jan 27 2021

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, north central Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...Tonight.

An area of light snow is expected to impact the area late tonight
into early Thursday morning. While no snowfall accumulations are
expected, a few slick spots will be possible on untreated surfaces
for the Thursday morning commute.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ017-VAZ095-098-282115-
Western Currituck-Norfolk/Portsmouth-Virginia Beach-
414 PM EST Wed Jan 27 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST THURSDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ013>016-030>032-VAZ093-096-097-282115-
Hertford-Gates-Pasquotank-Camden-Bertie-Chowan-Perquimans-
Isle of Wight-Suffolk-Chesapeake-
414 PM EST Wed Jan 27 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST THURSDAY...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ012-VAZ065-066-079-087-088-092-282115-
Northampton-Mecklenburg-Lunenburg-Brunswick-Greensville-Sussex-
Southampton-
414 PM EST Wed Jan 27 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EST THURSDAY...

This Hazardous Weather Outlook is for northeast North Carolina,
south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MDZ021>025-NCZ102-VAZ099-100-525-282115-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Eastern Currituck-Accomack-Northampton-Hampton/Poquoson-
414 PM EST Wed Jan 27 2021

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

05

In the hours before

Special weather statement, Jan 28, 3:00 AM EST, 49 minutes before
Special Weather Statement
National Weather Service Wakefield VA
300 AM EST Thu Jan 28 2021

NCZ012-VAZ065-066-079-087>089-092-281100-
Northampton-Mecklenburg-Lunenburg-Brunswick-Greensville-Sussex-
Surry-Southampton-
Including the cities of Margarettsville, South Hill,
Fort Mitchell, Kells Corner, Arvins Store, Loves Mill, Lunenburg,
Nutbush, Rehoboth, Lawrenceville, Emporia, Wakefield, Barham,
Gwaltney Corner, Bacons Castle, Chippokes State Park,
Hog Island Game Reserve, Poolesville, Booth Fork, and Franklin
300 AM EST Thu Jan 28 2021

Light to occasionally moderate snow continuing through early this
morning, winding down before sunrise. Snow accumulations of 1 to 3
inches are expected, highest along and south of highway 58.
Temperatures will remain near or just below freezing potentially
leading to slippery conditions, especially on bridges and
overpasses. Motorists will encounter varying visbilities due to
the snow, and are urged to slow down and use caution.

NCZ013>017-030>032-VAZ093-095>098-281100-
Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-
Perquimans-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-
Including the cities of Ahoskie, Corapeake, Elizabeth City,
Horseshoe, Lilly, Sharon, Knotts Island, Quitsna, Edenhouse,
Merry Hill, Midway, Windsor, Cape Colony, Edenton, Hancock,
Macedonia, Mavaton, Saint Johns, Valhalla, Jacocks, Woodville,
Carrsville, Lees Mill, Benns Church, Bethel Church, Carrollton,
Lawson, Longview, Downtown Norfolk, Ghent,
Norfolk International Arpt, Norfolk NAS, Norview, Ocean View,
Wards Corner, Chuckatuck, Cleopus, Crittenden, Deanes,
Downtown Suffolk, Driver, Elwood, Mount Pleasant, Bowers Hill,
Chesapeake Airport, Deep Creek, Fentress, Great Bridge,
Greenbrier, Back Bay, Bayside, Cape Henry, Dam Neck,
Gallups Corner, Kempsville, and London Bridge
300 AM EST Thu Jan 28 2021

Light to occasionally moderate snow continuing through early this
morning, winding down after sunrise. Snow accumulations of 1 to 3
inches are expected, highest amounts away from the immediate
coast. Temperatures will fall to near or just below freezing
potentially leading to slippery conditions, especially on bridges
and overpasses. Motorists will encounter varying visibilities due
to the snow, and are urged to slow down and use caution.

VAZ060-067-080-081-281100-
Prince Edward-Nottoway-Dinwiddie-Prince George-
Including the cities of Farmville, Crewe, Reams, Petersburg,
and Hopewell
300 AM EST Thu Jan 28 2021

Light snow continuing through early this morning, winding down
before sunrise. Accumulations of a coating to up to 1 inch are
expected.Temperatures will remain near or just below freezing
potentially leading to slippery conditions, especially on bridges
and overpasses. Motorists may encounter varying visibilities due
to the snow, and are urged to slow down and use caution.

VAZ090-523>525-281100-
James City-York-Newport News-Hampton/Poquoson-
Including the cities of Williamsburg, Grafton, Tabb, Beaconsdale,
Denbigh, Fort Eustis, Hilton Village, Lee Hall, Menchville,
Newport News, Buckroe Beach, Fort Monroe, Fox Hill, Grand View,
Hallwood, Hampton, and Langley AFB
300 AM EST Thu Jan 28 2021

Light snow continuing through early this morning, winding down
shortly after sunrise. Accumulations of a coating to up to 1 inch
are expected. Temperatures will fall to near or just below
freezing potentially leading to slippery conditions, especially on
bridges and overpasses. Motorists may encounter varying
visibilities due to the snow, and are urged to slow down and use
caution.
Special weather statement, Jan 28, 3:02 AM EST, 47 minutes before
Special Weather Statement
National Weather Service Wakefield VA
302 AM EST Thu Jan 28 2021

VAZ060-067-068-080>082-513-514-281100-
Prince Edward-Nottoway-Amelia-Dinwiddie-Prince George-
Charles City-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Including the cities of Farmville, Crewe, Earls, Mannboro,
Scotts Fork, Amelia Courthouse, Chula, Denaro, Jetersville,
Reams, Petersburg, Hopewell, Barnetts, Wayside, Roxbury, Bon Air,
Midlothian, Chesterfield, Chester, and Colonial Heights
302 AM EST Thu Jan 28 2021

Light snow continuing through early this morning, winding down
before sunrise. Accumulations of a coating to up to 1 inch are
expected. Temperatures will remain near or just below freezing
potentially leading to slippery conditions, especially on bridges
and overpasses. Motorists may encounter varying visibilities due
to the snow, and are urged to slow down and use caution.
Local storm report, Jan 28, 3:36 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
336 AM EST THU JAN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     SNOW             PURDY                   36.82N 77.59W
01/28/2021  M1.0 INCH        GREENSVILLE        VA   TRAINED SPOTTER

&&
Local storm report, Jan 28, 3:39 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
339 AM EST THU JAN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     SNOW             GRAFTON                 37.17N 76.47W
01/28/2021  M0.1 INCH        YORK               VA   OTHER FEDERAL

            ACCUMULATION OF VEHICLES.

&&

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 5:41 AM ESTCoastal Flood AdvisoryAKQCurrituck3 hr

Nearby

High Surf Advisories in Virginia, 2021High Surf Advisories in North Carolina, 2021Every high surf advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.